Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Paducah, KY

June 25, 20154 counties in Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2015, 10:06 PM CDT for 4 counties in Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2015, 10:06 PM CDT (03:06 UTC)
Expired
Jun 25, 2015, 10:30 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 36 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:53 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:38 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 6:38 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT THU JUN 25 2015

.UPDATE...
ISSUED AT 638 PM CDT THU JUN 25 2015

UPDATED THE AVIATION DISCUSSION FOR THE 00Z TAF ISSUANCE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 242 PM CDT THU JUN 25 2015

WITH THE APPROACH OF A FRONTAL BOUNDARY AND AN UPPER LEVEL
DISTURBANCE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. WITH ABUNDANT
MOISTURE...PLENTY OF INSTABILITY...AND DECENT UNI-DIRECTIONAL WIND
SHEAR A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL BEING THE PRIMARY THREATS.

ON FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM THE
WEST AS A SHARP SHORT WAVE IS FORECAST TO INDUCE A LOW ON THE
AFOREMENTIONED SURFACE BOUNDARY THAT WILL PULL/PUSH THE BOUNDARY
ACROSS THE REGION. THE PASSAGE OF THE FRONT COMBINED WITH THE SAME
SEVERE PARAMETERS MENTIONED IN THE PREVIOUS PARAGRAPH MAY PRODUCE
SEVERE STORMS...MAINLY IN THE AFTERNOON. DAMAGING WINDS AND LARGE
HAIL WILL AGAIN BE THE PRIMARY THREATS.

PRECIPITATION CHANCES WILL DIMINISH FROM THE WEST FRIDAY NIGHT IN
THE WAKE OF THIS SYSTEM. BEYOND THAT HIGH PRESSURE AT THE SURFACE
AND NORTHWEST FLOW ALOFT WILL OFFER SOME RELIEF FROM THE RECENT HEAT
SPELL.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 242 PM CDT THU JUN 25 2015

FAIRLY HIGH CONFIDENCE THROUGH THE WEEKEND. MEDIUM CONFIDENCE NEXT
WEEK.

AFTER A DRY SUNDAY A WEAK SPOKE OF ENERGY WILL ROTATE ACROSS THE
HEARTLAND BRINGING RAIN CHANCES BACK AFTER MIDNIGHT SUNDAY. THE
UPPER LEVEL TROUGH PERSISTS OVER THE AREA WELL INTO THE MIDDLE OF
THE WEEK. THIS WILL MULTIPLE ROUNDS OF IMPULSES TO MOVE INTO THE
REGION ON THE NORTHWEST FLOW ALOFT. FINALLY TUESDAY INTO WEDNESDAY
ANOTHER COLD FRONT WILL MOVE INTO THE AREA AND STALL OUT. RIGHT NOW
SOME OF THE MODELS ARE SHOWING THE FRONT PUSHING JUST TO OUR SOUTH
RATHER THAN HANGING UP OVER THE AREA. THUS THE MEDIUM CONFIDENCE
RATIONAL FOR THE EXTENDED.

TEMPERATURES WILL BE COOLER THAN RECENTLY THROUGH THE EXTENDED BUT
SLOWLY WARM AS WE HEAD THROUGH NEXT WEEK. IN ADDITION DEPENDING ON
IF THE FRONT STALLS OVER US VS SOUTH OF US COULD GET ANOTHER COOL
DOWN MID TO LATE NEXT WEEK.

&&

.AVIATION...
ISSUED AT 638 PM CDT THU JUN 25 2015

WITH THE APPROACH OF A FRONTAL BOUNDARY AND UPSTREAM UPPER LEVEL
ENERGY...CLOUDINESS AND PRECIPITATION CHANCES WILL INCREASE
THROUGH THE PERIOD. MVFR CIGS/VSBYS ARE POSSIBLE IN TSRA...
OTHERWISE VFR CONDITIONS SHOULD PREVAIL. SOME STORMS MAY BECOME
SEVERE EARLY NEAR KEVV/KOWB WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS. WINDS EXPECTED OUT OF THE SOUTHWEST TO
WEST AOB 10 KNOTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...KH
Hazardous weather outlook, Jun 25, 3:14 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
314 PM CDT THU JUN 25 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
314 PM CDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO RAPIDLY INCREASE ACROSS THE
NORTHERN HALF OF THE REGION THIS EVENING...AS A COLD FRONT
APPROACHES. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL
CAN BE EXPECTED. IF THE STORMS CAN ORGANIZE INTO A LINE...DAMAGING
WINDS WILL BECOME MORE OF A CONCERN. THE STORMS ARE EXPECTED TO
MOVE EAST OUT OF THE AREA LATE TONIGHT.

HEAT INDEX VALUES WILL TOP OUT FROM 100 TO 105 THROUGHOUT THE
REGION THIS AFTERNOON.

FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER-LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW PRESSURE
CENTER WILL SUPPORT WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS
THE AREA FRIDAY AFTERNOON AND EVENING. A FEW SEVERE STORMS WITH
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...BUT HEAVY
RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS.

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH NEXT
THURSDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER REMAINS LOW
AT THIS TIME. HOWEVER...ISOLATED POCKETS OF STRONG TO SEVERE
STORMS WILL BE POSSIBLE...WITH HEAVY RAIN AND STRONG WIND GUSTS
THE GREATEST HAZARDS.

FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE NORTHERN HALF OF
THE AREA THIS EVENING...AND THROUGHOUT THE REGION FRIDAY AFTERNOON
AND EVENING.

JP

In the hours before

Special weather statement, Jun 25, 9:23 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
923 PM CDT THU JUN 25 2015

ILZ075>077-082-083-260315-
WHITE IL-HAMILTON IL-WAYNE IL-EDWARDS IL-JEFFERSON IL-
923 PM CDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WABASH...EAST CENTRAL
JEFFERSON...EDWARDS...NORTHERN HAMILTON...WAYNE AND NORTHWESTERN
WHITE COUNTIES UNTIL 1015 PM CDT...

AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF XENIA
TO NEAR BLUFORD...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CARMI...FAIRFIELD...ALBION...WAYNE CITY...WEST SALEM...BLUFORD...
CISNE...JEFFERSONVILLE...BELLE RIVE...SIMS...BONE GAP...MILL
SHOALS...BROWNS...SPRINGERTON...MOUNT ERIE...KEENES...JOHNSONVILLE...
GOLDEN GATE...BELLE PRAIRIE CITY AND BURNT PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN ILLINOIS.

LAT...LON 3860 8815 3857 8815 3857 8796 3853 8794
      3850 8796 3843 8795 3841 8797 3835 8798
      3809 8811 3825 8880 3861 8862
TIME...MOT...LOC 0223Z 286DEG 39KT 3856 8857 3828 8875

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:12 PM CDTSpecial Weather StatementPAHDaviess, Henderson48 min
Jun 26, 12:35 AM CDTFlash Flood WatchPAHDaviess, Henderson, McLean, Union22 hr
Jun 26, 1:54 AM CDTSpecial Weather StatementPAHMuhlenberg36 min
Jun 26, 12:02 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall43 min
Jun 26, 12:08 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, McCracken37 min
Jun 26, 12:43 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, McCracken47 min
Jun 26, 1:08 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves37 min
Jun 26, 1:26 PM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, Marshall, Trigg34 min
Jun 26, 1:48 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg42 min
Jun 26, 1:51 PM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon, Trigg28 min
Jun 26, 1:57 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, McCracken33 min
Jun 26, 2:00 PM CDTFlash Flood WarningPAHCarlisle, Graves3 hr
Jun 26, 2:06 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Hopkins, Webster39 min
Jun 26, 2:11 PM CDTSevere Thunderstorm WarningPAHCarlisle, Hickman34 min
Jun 26, 2:31 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle29 min
Jun 26, 2:43 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston32 min
Jun 26, 2:49 PM CDTSevere Thunderstorm WarningPAHMcCracken26 min
Jun 26, 2:57 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves, Hickman33 min
Jun 26, 3:11 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg37 min
Jun 26, 3:26 PM CDTFlash Flood WarningPAHCarlisle, Graves, Marshall3 hr
Jun 26, 3:29 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves, Hickman31 min
Jun 26, 3:40 PM CDTFlash Flood WarningPAHCrittenden, Union, Webster3 hr
Jun 26, 3:50 PM CDTFlash Flood WarningPAHHickman3 hr
Jun 26, 3:52 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves26 min
Jun 25, 9:23 PM CDTSpecial Weather StatementPAHEdwards, Wayne52 min
Jun 25, 9:26 PM CDTAreal Flood AdvisoryPAHWayne2 hr
Jun 25, 10:51 PM CDTSevere Thunderstorm WarningPAHPerry24 min
Jun 25, 11:22 PM CDTSpecial Weather StatementPAHFranklin, Hamilton, White38 min
Jun 25, 11:44 PM CDTAreal Flood AdvisoryPAHFranklin, Hamilton, Jefferson2 hr
Jun 26, 12:02 AM CDTSpecial Weather StatementPAHGallatin, Hamilton, Hardin, Pope, Saline, White43 min
Jun 26, 11:05 AM CDTRiver Flood WarningPAHWayne, White68 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.